Hail, Kane
- When
- November 10, 11:19 AM CST to 11:20 AM CST
- Where
- Kane County, 1.55 mi E of Aurora
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.770, -88.290
Hail fell at Wolfs Crossing and Eola Road.
Thunderstorms produced hail over northeast Illinois during the late morning and early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Thunderstorms produced hail over northeast Illinois during the late morning and early afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Nov 10, 10:09 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1009 AM CST SAT NOV 10 2012
.DISCUSSION...
841 AM CST
MORNING SOUNDINGS FROM ILX AND DVN SAMPLED A MORE UNSTABLE/LESS
CAPPED ENVIRONMENT THAN WAS EXPECTED...WITH CAPE NEARLY 1000 J/KG
FOR PARCELS LIFTING FROM NEAR 850MB WITH LITTLE/NO INHIBITION.
WATER VAPOR IMAGERY SHOWS SHORT WAVE TROUGH LIFTING NORTHEAST
ACROSS CENTRAL AND WESTERN IOWA THIS MORNING...WITH THE LARGE
SCALE ASCENT ASSOCIATED THIS SHORT WAVE AND WARM AIR ADVECTION
LIKELY THE REASONING BEHIND THE INCREASING MID LEVEL ECHOS AND
COOLING CLOUD TOPS OVER EASTERN IA AND NORTHEAST MO. SOME ISOLD
STORMS HAVE DEVELOPED OVER NORTHERN ILLINOIS EAST OF THIS AREA
ALREADY AND AS THIS AREA OF ELEVATED SHOWERS/SPRINKLES ASSOCIATED
WITH THE STRONGER ASCENT MOVE EAST INTO MORE UNSTABLE AIR MASS
OVER NORTHERN ILLINOIS AM CONCERNED THAT THERE COULD BE AN
INCREASE IN CONVECTIVE ACTIVITY LATER THIS MORNING INTO THE EARLY
AFTERNOON. HAVE BEEFED UP POPS THIS MORNING TO ACCOUNT FOR THIS
AND ADDED SOME SMALL POPS FOR THIS AFTERNOON AS WELL...THOUGH
ADMITTEDLY CONFIDENCE IS LOW AS TO HOW WIDESPREAD PRECIP WILL
BE THIS AFTERNOON.
GIVEN THE EXPECTATION OF MORE CLOUD COVER AND PRECIP THE HIGH TEMP
FORECAST FOR TODAY IS IN SOME JEOPARDY. NOT PLANNING ANY CHANGES
TO TEMPS YET BUT WILL BE CLOSELY WATCHING TEMP/PRECIP/CLOUD TRENDS
THIS MORNING.
IZZI
//PREV DISCUSSION...
300 AM CST
FORECAST CONCERNS THIS MORNING WILL BE DEALING WITH LOW PRESSURE
SYSTEM TO MOVE ACROSS THE REGION THIS WEEKEND BRINGING SHOWERS AND
POSSIBLY THUNDERSTORMS...WITH PRECIPITATION CHANGING TO SNOW ON
THE BACK END OF THE SYSTEM.
TODAY THROUGH TONIGHT...
THIS MORNING...A WARM FRONT STRETCHES FROM ROUGHLY DES MOINES IOWA
TO WEST LAFAYETTE INDIANA WITH SURFACE LOW TAKING SHAPE OVER EASTERN
NEBRASKA. A FEW SPRINKLES OR LIGHT RAIN SHOWERS ARE OCCURRING JUST
AHEAD OF THE WARM FRONT. ALOFT...A STRONG TROUGH CONTINUES TO
TRANSLATE EAST ACROSS THE INTER MOUNTAIN WEST WITH A 110KT JET
LIFTING FROM THE BASE OF THE TROUGH ANALYZED ON 00Z RAOB DATA.
THROUGH THIS EVENING...THE UPPER TROUGH WILL CONTINUE TO PUSH EAST
INTO THE CENTRAL PLAINS WHILE THE SURFACE LOW LIFTS NORTHEAST AND
DEEPENS AS IT MOVES INTO THE WESTERN GREAT LAKES REGION. AS THIS
HAPPENS...THE WARM FRONT AND ASSOCIATED SHOWER ACTIVITY WILL LIFT
NORTH ACROSS LAKE MICHIGAN USHERING IN NEAR RECORD WARMTH ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA. AS WE GET WELL INTO THE
WARM SECTOR...EXPECT SKIES TO CLEAR AND 15-16C H85 THERMAL RIDGE
TO PUSH OVERHEAD. THIS SHOULD ALLOW TEMPERATURES TO RISE WELL INTO
THE 60S...PUSHING 70F IN SOME AREAS...ESPECIALLY SOUTH OF
INTERSTATE 80. TEMPERATURES WILL STAY MILD TONIGHT AS SOUTHERLY
FLOW REMAINS MODERATELY STRONG.
SUNDAY THROUGH MONDAY...
BY SUNDAY MORNING...EXPECT A COLD FRONT TO BE ACROSS CENTRAL IOWA.
MODELS ARE IN DECENT AGREEMENT TO THIS POINT ON FRONTAL PLACEMENT...
BUT AFTER 12Z SUNDAY...NAM BEGINS TO MOVE FASTER THAN GFS/ECMWF/GEM.
OPTED TO GO WITH THE GREATER CONSENSUS OF SLOWER FRONTAL TIMING...
BUT MODELS HAVE BEEN TRENDING FASTER IN GENERAL. EXPECT THE FRONT
INTO THE ROCKFORD AREA EARLY SUNDAY EVENING...AND INTO THE CHICAGO
AREA MID TO LATE EVENING. THIS SHOULD ALLOW MOST AREAS TO WARM
NICELY AGAIN DURING THE DAY ON SUNDAY...THOUGH INCREASED CLOUD COVER
SHOULD KEEP US A LITTLE COOLER THAN TODAY. ALSO OF CONCERN ON SUNDAY
WILL BE THE STRONG WINDS THAT DEVELOP AHEAD OF THE COLD FRONT. GFS
INDICATES 4-5 MB/6HR PRESSURE FALLS DEVELOPING ACROSS MUCH OF
NORTHERN ILLINOIS AND NORTHWEST INDIANA. THIS IN ADDITION TO
APPROXIMATELY 10MB GRADIENT TIGHTLY PACKED ACROSS THE CWA...LOOKING
AT POTENTIAL FOR FOR GUSTS TO AROUND 40 MPH.
MODELS CONTINUE TO KEEP THE GREATER INSTABILITY ALONG THE FRONT WELL
SOUTH OF US BUT GFS FORECAST SOUNDINGS INDICATE SOME POTENTIAL FOR
SHALLOW ELEVATED INSTABILITY...AND GIVEN THE STRONG FRONTAL
CONVERGENCE AIDED BY THE A 110KT JET MOVING ACROSS THE AREA...
STILL LOOKS LIKE A DECENT CHANCE FOR EMBEDDED THUNDERSTORMS TO
DEVELOP. THE STRONGEST H5 HEIGHT FALLS OCCUR BEHIND THE SURFACE
FRONT AND EXPECT RAIN TO CONTINUE SEVERAL HOURS AFTER FROPA INTO
SUNDAY NIGHT AS H85 TEMPS FALL BELOW 0C ON THEIR WAY TO -10C BY
EARLY MONDAY. THERE IS A CHANCE THAT ON THE BACKSIDE OF THIS
SYSTEM WE MAY SEE PRECIP QUICKLY CHANGE OVER TO ALL SNOW...BUT AT
THIS POINT LOOKS LIKE THE BULK OF THE PRECIP WILL HAVE ENDED...SO
NOT ANTICIPATING ANY ACCUMULATING SNOWFALL.
TUESDAY THROUGH FRIDAY...
SHOULD BE A FAIRLY QUIET WEEK AFTER THE COLD FRONT EXITS THE REGION
AND HIGH PRESSURE BUILDS ACROSS THE MIDWEST. THE HIGH IS EXPECTED TO
GRADUALLY BUILD EAST OF THE AREA...ALLOWING SOUTHERLY WIND TO RETURN
BY WEDNESDAY AND SHOULD ALLOW TEMPS TO MODERATE TO MORE SEASONABLE
VALUES.
DEUBELBEISS
&&
.CLIMATE...
327 PM CST
RECORD WARMTH IS POSSIBLE ON SATURDAY AS MAIN THERMAL AXIS AND
A MUCH WARMER AIRMASS WILL BE OVERHEAD. WITH CLEARING
SKIES...EXPECT TEMPS TO RISE TO AROUND 70 DEGREES FOR MOST OF THE
CWA...AND LOW 70S POSSIBLE OVER THE SOUTHERN HALF OF THE CWA
SATURDAY. THE RECORD HIGH TEMPERATURE FOR CHICAGO IS 71 DEGREES
RECORDED IN 1949...AND THE RECORD HIGH TEMPERATURE FOR ROCKFORD IS
69 DEGREES RECORDED IN 1930.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* SCTD SHRA/ISOLD TSRA THROUGH EARLY AFTERNOON
* GUSTY SOUTH WINDS 20-25 KT POSSIBLE THIS AFTERNOON
* LLWS LIKELY TONIGHT WITH 50-60 KT SOUTHWEST WINDS 1500-2000 FT AGL
IZZI
//DISCUSSION...UPDATED 16Z...
VERY LITTLE CHANGE FROM THINKING AT 14Z...STILL ANTICIPATE ISOLD
CELLS TO CONTINUE TO POP UP OVER NORTHERN ILLINOIS...WITH A SMALL
POTENTIAL FOR TS AT ORD THROUGH 18Z. BAND OF MORE STRONGLY FORCED
SHRA NEAR OVER NW IL LIKELY TO ARRIVE EARLY AFTERNOON WITH SOME
POTENTIAL FOR INCREASE IN INTENSITY WITH ISOLD TSRA POSSIBLY
DEVELOPING WITHIN THIS BAND AS WELL.
IZZI
UPDATE 14Z...
MORNING SOUNDINGS AND OBJECTIVE ANALYSIS DATA INDICATE WEAK TO
MODERATE INSTABILITY WITH LITTLE OR NO INHIBITION IN PLACE ACROSS
NORTHERN ILLINOIS. ISOLD TSRA HAVE DEVELOPED OVER NORTH CENTRAL
ILLINOIS IN ADVANCE OF WEAK UPPER WAVE OVER IOWA. COOLING CLOUD
TOPS AND INCREASING ELEVATED LIGHT ECHOS OVER EASTERN IOWA LIKELY
AN INDICATION OF STRENGTHENING LARGE SCALE ASCENT...WHICH AS IT
ENCOUNTERS THE UNSTABLE/UNCAPPED AIRMASS OVER NORTHERN ILLINOIS
COULD SEE ADDITIONAL SHRA/ISOLD TSRA DEVELOP LATER THIS MORNING
INTO THE EARLY AFTERNOON. DIURNALLY...AFTERNOON NOT TYPICALLY AN
OVERLY FAVORABLE TIME FOR WARM ADVECTION TSRA DEVELOPMENT SO WILL
JUST ADD VCSH AND TEMPO SHRA FOR NOW AND MONITOR TRENDS FOR
POSSIBLE INCLUSION OF TS IN THE TERMINALS WITH LATER AMENDMENTS.
GIVEN MORE THAN ORIGINALLY ANTICIPATED CLOUD COVER HAVE BACKED OFF
ON WINDS A BIT THIS AFTERNOON.
IZZI
UPDATED 12Z...
AREA OF LOW PRESSURE WAS OVER EASTERN NEBRASKA EARLY THIS
MORNING...WITH A WARM FRONT EXTENDING EAST INTO NORTHERN IL AT
11Z. THIS WARM FRONT WILL LIFT NORTH ACROSS THE TERMINAL SITES
DURING THE NEXT FEW HOURS...SETTING THE STAGE FOR GUSTY SOUTH
WINDS WHICH WILL CONTINUE INTO SUNDAY. VFR CEILINGS 4000-4500 FT
AGL HAVE BEEN COMMON NEAR/NORTH OF THE WARM FRONT OVERNIGHT...
ALONG WITH A FEW ISOLATED LIGHT SPRINKLES. EXPECT THAT THE LOWER
CLOUDS WILL LIFT NORTH WITH THE WARM FRONT AND SHOULD NOT BE A
FACTOR FOR THE TERMINALS BY LATE THIS MORNING. MAIN AREAS OF MORE
ORGANIZED LIGHT SHOWERS SHOULD REMAIN LARGELY SOUTH OF THE
TERMINALS ACROSS CENTRAL IL...WITH HEAVIER SHOWERS AND A FEW
THUNDERSTORMS WELL TO THE NORTH OF THE AREA ACROSS WI.
FORECAST SOUNDINGS INDICATE WINDS WILL PICK UP TO AROUND 15 KTS
FROM 190 DEGREES BY LATE MORNING...WITH GUSTS AROUND 25 KTS
THROUGH THE AFTERNOON. AS LOW PRESSURE LIFTS ACROSS THE PLAINS AND
UPPER MIDWEST TONIGHT... SOUTH WINDS WILL REMAIN STOUT...WITH
SUSTAINED SPEEDS REMAINING IN THE 15 KT RANGE OVERNIGHT. WILL
LIKELY SEE SPORADIC GUSTS INTO THE 20-25 KT RANGE DURING THE
NIGHT...THOUGH HAVE INDICATED LLWS IN TAFS AFTER DARK AS 50-60 KT
SOUTH-SOUTHWEST WINDS WILL RESIDE IN THE 1500-2000 FT AGL LAYER.
SOUTH WINDS SHOULD BECOME EVEN GUSTIER AFTER SUNRISE
SUNDAY...WITH 30+ KT GUSTS LIKELY.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* MEDIUM CONFIDENCE ON SHRA/POSSIBLE TSRA TODAY
* HIGH CONFIDENCE IN VFR CEILING TRENDS
* MEDIUM CONFIDENCE IN WIND TRENDS.
IZZI
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUNDAY NIGHT...RAIN CHANGING TO SNOW BEFORE ENDING AFTER MIDNIGHT.
MVFR/IFR LIKELY. GUSTY SOUTH WINDS SHIFTING WEST.
MONDAY...CHANCE SHSN IN THE MORNING...THEN VFR. GUSTY WEST WINDS.
TUESDAY THROUGH FRIDAY...VFR.
RATZER
&&
.MARINE...
332 AM CST
MARINE FORECAST CONCERNS INCLUDE DEVELOPMENT OF GUSTY SOUTH WINDS
TODAY...WITH SOUTH GALE FORCE WINDS EXPECTED TO DEVELOP EARLY
SUNDAY THROUGH SUNDAY EVENING.
LOW PRESSURE WAS LOCATED FROM THE CENTRAL ROCKIES INTO NEBRASKA
EARLY THIS MORNING...WITH A WARM FRONT EXTENDING ACROSS IOWA AND
INTO CENTRAL ILLINOIS. A STRONG UPPER LEVEL SYSTEM MOVING THROUGH
THE SOUTHWESTERN STATES THIS MORNING WILL KICK THE LOW NORTHEAST
ACROSS THE PLAINS TODAY...AND ACROSS MINNESOTA TO FAR SOUTHWESTERN
ONTARIO BY SUNDAY MORNING. IN THE PROCESS...THE WARM FRONT OVER
ILLINOIS WILL LIFT NORTH ACROSS THE LAKE TODAY AND TONIGHT...WITH
THE SURFACE PRESSURE GRADIENT TIGHTENING IN RESPONSE TO THE LOW
LIFTING ACROSS THE UPPER MIDWEST. FORECAST SOUNDINGS INDICATE
SOUTHWEST WINDS ABOVE THE MARINE BOUNDARY LAYER INCREASING TO
45-55 KTS BY SUNDAY MORNING. THE STRONG LOW LEVEL WARM AIR
ADVECTION ASSOCIATED WITH THESE WINDS WILL MAKE FOR RATHER STABLE
CONDITIONS OVER THE LAKE...WITH THE AIR TEMPERATURE WARMER THAN
THAT OF THE WATER TEMPERATURE...THOUGH FORECAST SOUNDINGS INDICATE
40-50 KTS JUST A COUPLE HUNDRED FEET OFF THE WATER SURFACE WHICH
DESPITE THE STABLE THERMODYNAMIC PROFILE SHOULD BE ABLE TO PRODUCE
FREQUENT GALE FORCE GUSTS ACROSS THE LAKE. GALES ARE EXPECTED TO
CONTINUE INTO THE EARLY EVENING HOURS ESPECIALLY ON THE SOUTHERN
PORTION OF THE LAKE...BEFORE A SHARP COLD FRONT PUSHES ACROSS THE
LAKE. WINDS WILL DECREASE WITH A SHARP WIND SHIFT TO THE WEST-
NORTHWEST. WINDS WILL LIKELY PICK BACK UP INTO THE 25-30 KT RANGE
AS COLD AIR SPREADS OVER THE LAKE. WINDS WILL THEN GRADUALLY
DECREASE LATER MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS THROUGH
THE OHIO VALLEY.
BASED ON THE ABOVE...HAVE UPGRADED PREVIOUS GALE WATCHES TO GALE
WARNINGS FOR SUNDAY. THIS INCLUDES THE IL/IN NEARSHORE WATERS.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...6 AM
SUNDAY TO 10 PM SUNDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...6 AM
SUNDAY TO 6 PM SUNDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...8 PM SATURDAY TO MIDNIGHT MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 426 AM CST SAT NOV 10 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 426 AM CST SAT NOV 10 2012 /526 AM EST SAT NOV 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH LATE MORNING... MAINLY NORTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY THROUGH SUNDAY EVENING FOR ALL OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA AS A COLD FRONT SWEEPS ACROSS THE REGION. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH LOCALLY HEAVY RAINFALL IS POSSIBLE. STRONG WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT SUNDAY. GUSTS TO 40 MPH ARE POSSIBLE LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-111030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 426 AM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH LATE THIS MORNING. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE THIS MORNING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS WILL INCREASE TO GALE FORCE LATE SUNDAY MORNING THROUGH SUNDAY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-111030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 426 AM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE EXPECTED ACROSS LAKE MICHIGAN SUNDAY MORNING THROUGH SUNDAY EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS LAKE MICHIGAN SUNDAY MORNING THROUGH SUNDAY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BMD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 750 AM CST SAT NOV 10 2012 ILZ008-010-101415- LEE IL-OGLE IL- 750 AM CST SAT NOV 10 2012 ...SPECIAL WEATHER STATEMENT... AT 750 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DIXON MOVING NORTHEAST AT 35 MPH. UP TO PENNY SIZE HAIL AND BRIEF HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. CITIES AND TOWNS AFFECTED...DIXON AROUND 755 AM...FRANKLIN GROVE AROUND 805 AM AND ASHTON AROUND 815 AM. I-88 BETWEEN MILE MARKERS 50 AND 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4200 8927 4183 8913 4170 8957 4180 8962 TIME...MOT...LOC 1350Z 238DEG 32KT 4179 8949 IZZI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1024 AM CST SAT NOV 10 2012
ILZ003-004-008-101700-
BOONE IL-OGLE IL-WINNEBAGO IL-
1024 AM CST SAT NOV 10 2012
...SPECIAL WEATHER STATEMENT...
AT 1024 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LAKE SUMMERSET TO 10
MILES SOUTH OF WINNEBAGO MOVING NORTHEAST AT 50 MPH.
UP TO PENNY SIZE HAIL AND WINDS TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.
CITIES AND TOWNS AFFECTED...WINNEBAGO...AND DURAND AROUND 1030 AM...
ROCKFORD AIRPORT AROUND 1035 AM...ROCKFORD AROUND 1040 AM...ROSCOE...
ROCKTON...AND MACHESNEY PARK AROUND 1045 AM AND SOUTH BELOIT AROUND
1050 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4250 8894 4232 8895 4217 8908 4212 8934
4221 8941 4250 8941
TIME...MOT...LOC 1624Z 239DEG 43KT 4240 8941 4216 8924
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1053 AM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 3 E SERENA 41.48N 88.67W
11/10/2012 M0.25 INCH LA SALLE IL COCORAHS
&&
ACSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CST SAT NOV 10 2012
ILZ012-013-101730-
DUPAGE IL-KANE IL-
1103 AM CST SAT NOV 10 2012
...SPECIAL WEATHER STATEMENT...
AT 1103 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUGAR
GROVE TO NORTH AURORA...MOVING EAST NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND TORRENTIAL DOWNPOURS ARE LIKELY WITH THESE
STORMS.
CITIES AND TOWNS AFFECTED...ST. CHARLES...AND DUPAGE AIRPORT AROUND
1110 AM...WEST CHICAGO...AND BATAVIA AROUND 1115 AM...NORTH AURORA...
AND AURORA AROUND 1120 AM...CAROL STREAM AROUND 1125 AM AND
WARRENVILLE AROUND 1130 AM.
I-88 BETWEEN MILE MARKERS 107 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4172 8860 4178 8856 4190 8844 4196 8810
4183 8811 4173 8832
TIME...MOT...LOC 1703Z 248DEG 37KT 4175 8852 4186 8835
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 AM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 2 SW NORTH AURORA 41.78N 88.36W
11/10/2012 M0.50 INCH KANE IL NWS EMPLOYEE
I-88 AND ORCHARD RD
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1117 AM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HAIL ROCHELLE 41.92N 89.06W
11/10/2012 M0.25 INCH OGLE IL TRAINED SPOTTER
&&
ACSThe Chicago radar (KLOT), 25 km away, was scanning. The volume nearest the first event began at 17:17 UTC.
12 hail. Local standard time, as filed.
Hail fell at Wolfs Crossing and Eola Road.
Hail fell at 83rd and Ashbury.
Pea to dime size hail fell.
Hail fell at Fort Hill Drive and Aurora Road.
Nickel size hail fell near Interstate 88 and Midwest Road.
Hail was reported on Newport Drive.
One inch diameter hail fell at Boughton Road and Schmidt Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421860, 421861, 421862, 421863, 421864, 421865, 421866, 421867, 421868, 421869, 421870, 422933.